Alert archive / Kentucky / Tornado Warnings in 2007

Tornado Warning 18, NWS Wilmington, OH

October 18, 2007Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this tornado warning at Oct 18, 2007, 10:26 PM EDT for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 10:26 PM EDT (02:26 UTC)
Expired
Oct 18, 2007, 11:15 PM EDT
In force
49 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY

The radar

The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 10:37 PM EDTTSTM WND DMG1 E Locust, KYONE TREE DOWNED ON LOCUST ROAD.
Oct 18, 10:57 PM EDTTSTM WND DMG2 Se Warsaw, KYONE TREE AND SEVERAL LARGE LIMBS DOWN ALONG DRY CREEK ROAD.
Oct 18, 11:00 PM EDTFUNNEL CLOUDGhent, KYA PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE OHIO RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:22 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 190226
TORILN
INC155-KYC041-077-190315-
/O.NEW.KILN.TO.W.0018.071019T0226Z-071019T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1115 PM EDT.

* AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF LOCUST...MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...
  VEVAY...
  WARSAW...

IN ADDITION...INTERSTATE 71 AT MILE MARKER 40...LOCUST...
PRESTONVILLE...ENGLISH...GENERAL BUTLER STATE PARK...INTERSTATE 71 AT
STATE ROUTE 227...LANGSTAFF AND BRAYTOWN ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

LAT...LON 3876 8528 3872 8523 3880 8522 3891 8505
      3888 8484 3875 8479 3858 8514 3860 8523
      3864 8525 3871 8532 3873 8532
TIME...MOT...LOC 0226Z 235DEG 39KT 3861 8531

$$
2 follow-up statements
000 
WWUS51 KILN 190240
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 PM EDT THU OCT 18 2007

INC155-KYC041-077-190315-
/O.CON.KILN.TO.W.0018.000000T0000Z-071019T0315Z/
SWITZERLAND IN-GALLATIN KY-CARROLL KY-
1039 PM EDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
CARROLL...GALLATIN AND SWITZERLAND COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR PRESTONVILLE...MOVING NORTHEAST AT
45 MPH.

IN ADDITION...VERY DANGEROUS WINDS IN EXCESS OF 75 MPH ARE LIKELY 
WITH THIS STORM.  AT 1035 PM RADAR INDICATED THESE STRONG WINDS WERE 
ABOUT TO ENTER CARROLLTON.

LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY AND WARSAW.

IN ADDITION...BRAYTOWN...EASTERDAY...MOOREFIELD...GHENT...INTERSTATE
71 AT MILE MARKER 52...MOUNT STERLING...CARSON AND JACKSONVILLE ARE
NEAR THE PATH OF THIS STORM.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3876 8528 3872 8523 3880 8522 3891 8505
      3888 8484 3875 8479 3858 8514 3860 8523
      3864 8525 3871 8532 3873 8532
TIME...MOT...LOC 0239Z 235DEG 39KT 3869 8516

$$

HAWBLITZEL
000 
WWUS51 KILN 190302
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT THU OCT 18 2007

KYC041-190311-
/O.CAN.KILN.TO.W.0018.000000T0000Z-071019T0315Z/
CARROLL KY-
1101 PM EDT THU OCT 18 2007

...THE TORNADO WARNING FOR CARROLL COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORM HAS EXITED CARROLL COUNTY INTO SWITZERLAND AND 
GALLATIN COUNTIES.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3891 8505 3888 8484 3875 8479 3867 8496
      3876 8503 3875 8508 3877 8508 3878 8505
      3886 8511
TIME...MOT...LOC 0301Z 235DEG 39KT 3883 8491

$$

INC155-KYC077-190315-
/O.CON.KILN.TO.W.0018.000000T0000Z-071019T0315Z/
SWITZERLAND IN-GALLATIN KY-
1101 PM EDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR GALLATIN
AND EASTERN SWITZERLAND COUNTIES...

AT 1055 PM EDT...STORM SPOTTERS REPORTED A FUNNEL CLOUD ABOUT 5 
MILES EAST OF GHENT ENTERING GALLATIN COUNTY. RADAR INDICATED THAT 
THE TORNADO PRODUCING STORM WAS LOCATED NEAR QUERCUS GROVE...MOVING 
NORTHEAST AT 45 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SWITZERLAND AND
GALLATIN COUNTIES.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3891 8505 3888 8484 3875 8479 3867 8496
      3876 8503 3875 8508 3877 8508 3878 8505
      3886 8511
TIME...MOT...LOC 0301Z 235DEG 39KT 3883 8491

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 18, 9:24 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 18, 9:24 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT THU OCT 18 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO
FRIDAY MORNING. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS FEATURE AFTER MIDNIGHT. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF THE
WEEKEND...BRINGING DRY WEATHER AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE WEATHER STILL ANTICIPATED AFTER MIDNIGHT...ESPECIALLY ACRS
THE WESTERN CWFA.

PER LATEST RUC MODEL AND UPSTREAM MOSAIC RADAR...HAVE DELAYED THE
ONSET OF NUMEROUS SHOWERS AND THUNDERSTORMS UNTIL AFTER MIDNIGHT.
THERE SHOULD STILL BE ENOUGH INSTABILITY...500-1000 J/KG ALONG
WITH HIGH SHEAR AND HELICITY...0-6 KM SHEAR IN EXCESS OF 50
KNOTS...STORM RELATIVE HELICITY 0-3 KM 200-300 M2/S2...TO CONTINUE
TO HIGHLIGHT SEVERE POTENTIAL. BEST CHANCE FOR SEVERE IS STILL
EXPECTED ACROSS THE WESTERN HALF WHERE ISOLATED TORNADOES REMAIN A
REAL THREAT OVERNIGHT. WEAKENING INSTABILITY TOWARD MORNING MAY
ONLY BRING A THREAT FOR ISOLATED DAMAGING WINDS ACRS THE EASTERN
HALF. HAVE UPDATED ZONES/GRIDS TO REFLECT SLOWER TIMING.

OVERNIGHT LOWS ARE STILL EXPECTED TO DROP INTO THE UPPER 50S WEST
TO THE MID 60S EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND
THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING
...WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA
DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY
CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY
BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A
LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S
WEST TO THE MID 70S EAST.

FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE
SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL
GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD.
HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE
OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S
SOUTHWEST.

MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL
RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING
LOCATIONS...TO THE LOWER 50S ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD
FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH
FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON
WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT
CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH
TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT
WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH
SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW
TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS
BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS
DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS PREVAIL AT THIS HOUR BUT CONVECTION WILL AFFECT TAF
SITES TONIGHT. EXPECT THUNDERSTORMS WITH IFR VISIBILITIES AND MVFR
CEILINGS 03-10Z WITH AN INTENSIFYING LOW LEVEL JET OUT AHEAD OF A
COLD FRONT. MVFR CEILINGS WILL LINGER TO 14Z BEFORE SCATTERING OUT
TO VFR. WINDS WILL BE GUSTY AGAIN WITH SPEEDS OVER 20 KNOTS OUT OF
THE SOUTHWEST AFTER 17Z.

OUTLOOK...STRONG AND GUSTY SOUTHWEST SURFACE WINDS EXPECTED ON
FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...PADGETT
AVIATION...CONIGLIO
Hazardous weather outlook, Oct 18, 9:19 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT THU OCT 18 2007

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-191145-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
919 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS EASTERN
INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. THE MOST
SIGNIFICANT THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES.
THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN MIDNIGHT
TONIGHT AND 4 AM FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT TONIGHT.

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-191145-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
919 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND EARLY
FRIDAY MORNING ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY. THE MOST SIGNIFICANT THREAT WILL BE DAMAGING
WINDS...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 AM AND 7 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING
AROUND DAYBREAK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND EARLY
FRIDAY MORNING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 11:12 PM EDTTornado WarningILNBoone, Campbell, Gallatin, Kenton36 min
Oct 18, 11:39 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton51 min
Oct 19, 12:32 AM EDTSevere Thunderstorm WarningILNOwen28 min

Nearby

Tornado Warnings in Kentucky, 2007Tornado Warnings in Indiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.